MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-DC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-DC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1440
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the dc adapter was not being recognized by the controller and thus was not providing power.The adapter was replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
The controller dc adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the controller dc adapter passed visual examination and functional testing.The controller dc adapter was recognized by the controller and it was able to properly provide power.As a result, the reported event could not be confirmed.A possible root cause of the reported event can be attributed to a marginal connection between the controller and controller dc adapter.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM-DC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7621019
Report Number3007042319-2018-02617
Device Sequence Number2066640
Product Code DSQ
UDI-Device Identifier00888707000260
UDI-Public00888707000260
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/13/2018
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VAD